Reference : Fulminant Hepatic Failure Induced by Venlafaxine and Trazodone Therapy: A Case Report.
Scientific journals : Article
Human health sciences : Endocrinology, metabolism & nutrition
Human health sciences : Surgery
http://hdl.handle.net/2268/27082
Fulminant Hepatic Failure Induced by Venlafaxine and Trazodone Therapy: A Case Report.
English
Detry, Olivier mailto [Centre Hospitalier Universitaire de Liège - CHU > > Chirurgie abdominale- endocrinienne et de transplantation >]
Delwaide, Jean mailto [Centre Hospitalier Universitaire de Liège - CHU > > Gastro-Entérologie-Hépatologie >]
De Roover, Arnaud mailto [Centre Hospitalier Universitaire de Liège - CHU > > Chirurgie abdominale- endocrinienne et de transplantation >]
Hans, Marie-France mailto [Centre Hospitalier Universitaire de Liège - CHU > > Chirurgie abdominale- endocrinienne et de transplantation >]
Delbouille, Michèle mailto [Centre Hospitalier Universitaire de Liège - CHU > > Rééducation de la parole - HOPITAL DE JOUR >]
Monard, Josée mailto [Centre Hospitalier Universitaire de Liège - CHU > > Chirurgie abdominale- endocrinienne et de transplantation >]
Honore, Pierre mailto [Centre Hospitalier Universitaire de Liège - CHU > > Chirurgie abdominale- endocrinienne et de transplantation >]
2009
Transplantation Proceedings
Elsevier Science
41
8
3435-3436
Yes (verified by ORBi)
International
0041-1345
1873-2623
New York
NY
[en] liver transplantation ; liver failure ; depression
[en] Although acute hepatitis may be a side effect of many medications, most cases are reversible after treatment interruption, and fulminant hepatic failure (FHF) is rare. Venlafaxine and trazodone are 2 popular antidepressant agents. Alteration of liver enzyme levels has been reported as a side effect of these drugs at normal doses. Herein we have reported the case of a 48-year-old woman without any previous history of liver disease, who developed fulminant liver failure after 4 months of venlafaxine and trazodone therapy. She required liver transplantation, a procedure that was successful with full patient recovery. The first 5 years of follow-up were uneventful. This case documented that venlafaxine and trazodone at normal doses can produce severe liver toxicity. Liver tests should be monitored regularly in patients who receive this therapy.
Professionals ; Students ; General public
http://hdl.handle.net/2268/27082
10.1016/j.transproceed.2009.09.022

File(s) associated to this reference

Fulltext file(s):

FileCommentaryVersionSizeAccess
Restricted access
FHF.TP.2009.pdfPublisher postprint77.68 kBRequest copy

Bookmark and Share SFX Query

All documents in ORBi are protected by a user license.